Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 35, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jun 4, 2007, 8:54 PM CDT for Jim Hogg County, Starr County, Zapata County, Texas. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2007, 8:54 PM CDT (01:54 UTC)
- Expired
- Jun 4, 2007, 10:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Jim Hogg County, TX, Starr County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 192 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 9:50 PM CDT | HAIL 0.75 | Falcon Dam, TX | FALCON HEIGHTS POSTMASTER REPORTS MARBLE SIZE HAIL AND SLIGHTLY LARGER HAILSTONES AT FALCON DAM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2431 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 050155 SVRBRO TXC247-427-505-050300- /O.NEW.KBRO.SV.W.0035.070605T0154Z-070605T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 854 PM CDT MON JUN 4 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS... NORTHWESTERN STARR COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...FALCON DAM...EL SAUZ... ZAPATA COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITY OF ZAPATA... * UNTIL 1000 PM CDT * AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTH OF ZAPATA TO FALCON DAM...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF SAN YGNACIO TO FALCON DAM...AND MOVING SOUTHEAST AT 10 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... FALCON DAM BY 905 PM CDT... ESCOBA AND 6 MILES NORTHWEST OF EL SAUZ BY 1000 PM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 2715 9944 2646 9925 2655 9881 2725 9899 $$ PHILO
1 follow-up statement
000 WWUS54 KBRO 050215 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 914 PM CDT MON JUN 4 2007 TXC247-427-505-050300- /O.CON.KBRO.SV.W.0035.000000T0000Z-070605T0300Z/ JIM HOGG TX-ZAPATA TX-STARR TX- 914 PM CDT MON JUN 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN STARR...ZAPATA AND SOUTHWESTERN JIM HOGG COUNTIES... AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF ZAPATA TO FALCON DAM...MOVING SOUTHEAST AT 10 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... RURAL WESTERN STARR COUNTY AT 930 PM CDT RURAL CENTRAL ZAPATA COUNTY AT 930 PM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2715 9944 2646 9925 2655 9881 2725 9899 $$ PHILO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:45 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 4, 7:45 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 745 PM CDT MON JUN 4 2007 .DISCUSSION...RADAR SHOWS STORMS MOVING VERY SLOWLY EASTWARD OFF THE MOUNTAINS OF NORTHEAST MEXICO. THESE STORMS LOOK TO BE BRIEFLY SEVERE AT TIMES BUT ARE HAVING TROUBLE MAINTAINING THEMSELVES AS THEY MOVE DOWNSLOPE TOWARD THE WESTERN VALLEY. 00Z LAPS DATA SHOWS CAPE OVER THE WESTERN VALLEY STILL IN EXCESS OF 3500 J/KG WITH A CIN AROUND -40 J/KG. CONDITIONS BECOME LESS FAVORABLE FURTHER EAST. ALTHOUGH THE LOSS OF SURFACE HEATING IS CAUSING THERMODYNAMICS TO BECOME LESS FAVORABLE...CANNOT RULE OUT THE POSSIBILITY OF A STORM REACHING THE WESTERN VALLEY TONIGHT AND WILL CONTINUE THE SLIGHT CHANCE POPS MAINLY OUT WEST. BESIDES TWEAKING POP GRIDS FOR THE NEXT 18 HOURS...HAVE ALSO MADE SLIGHT CHANGES TO SEVERAL VARIABLES IN THE 2 TO 3 DAY RANGE TO REFLECT THE LATEST MODELS AND TO IMPROVE CONSISTENCY WITH CRP. NO OTHER CHANGES PLANNED THIS EVENING. && .MARINE...GENERAL SE FLOW AT 10 KTS WITH 2 TO 3 FOOTERS OFFSHORE...AS LITTLE PGF OVR REGION. SFC LOW PRESSURE DEVELOPS AND DEEPENS OVR EXTREME NW OK WED PM...INCREASING SOUTHEAST FLOW ACROSS THE NORTHWEST GULF THEN AND LASTING THROUGH THE WEEKEND. INCREASED WINDS WILL INCREASE SEAS OFFSHORE TO 4 TO 6 FEET BY THE WEEKEND. && .AVIATION...THERE IS A POSSIBILITY OF A ROGUE TSTM MOVING IN FROM THE NORTHWEST OVERNIGHT MAINLY IN THE WRN VLY. THIS WILL CAUSE BRIEF LOWER CIGS AND SHIFTING WINDS. GENERALLY...VFR THRU WED. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPTIC/GRIDS....68/KL MARINE/AVIATION...58/JP HMT/MESOSCALE.....ABBOTT THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jun 4, 5:00 AM CDT, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 AM CDT MON JUN 4 2007 TXZ248>257-051100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 AM CDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA DUE TO EASTERLY SWELLS. AND...THERE IS A SLIGHT RISK OF SEVERE WEATHER TONIGHT FOR ALL OF DEEP SOUTH TEXAS... WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE IN ANY THUNDERSTORMS. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS REMAIN POSSIBLE ACROSS DEEP SOUTH TEXAS THROUGH EARLY TUESDAY MORNING. ALSO...UNSEASONABLY WARM WEATHER WILL CREATE MORE DIFFICULT CONDITIONS FOR ANYONE WORKING OUTSIDE TUESDAY THROUGH SUNDAY. BE SURE TO DRINK PLENTY OF WATER...WEAR LOOSE FITTING LIGHT COLORED CLOTHING...AND TAKE FREQUENT BREAKS. INCREASING WINDS AND SEAS ALONG THE LOWER TEXAS COAST MAY REQUIRE A SMALL CRAFT ADVISORY WEDNESDAY NIGHT THROUGH SATURDAY NIGHT. AND...A MODERATE TO HIGH RISK OF RIP CURRENTS WILL LIKELY ACCOMPANY THESE WINDS AND SEAS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER MONDAY NIGHT THROUGH TUESDAY MORNING TO THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. TOMASELLI
In the hours before
Special weather statement, Jun 4, 8:48 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 848 PM CDT MON JUN 4 2007 TXZ248-050245- ZAPATA TX- 848 PM CDT MON JUN 4 2007 ...RAPIDLY DEVELOPING THUNDERSTORMS JUST SOUTH OF SAN YGNACIO... STRONG THUNDERSTORMS WERE RAPIDLY FORMING JUST SOUTH OF SAN YGNACIO...IN ADJACENT MEXICO. THE THUNDERSTORMS WERE MOVING SOUTHEAST AT 10 MPH. WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THESE THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL POSSIBLE. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:36 PM CDT | Flash Flood Warning | BRO | Jim Hogg, Starr, Zapata | 114 min |
| Jun 4, 9:47 PM CDT | Tornado Warning | BRO | Starr, Zapata | 28 min |
| Jun 4, 10:16 PM CDT | Tornado Warning | BRO | Starr | 29 min |
| Jun 5, 4:43 AM CDT | Fire Weather Watch | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 33 hr |
| Jun 5, 11:22 AM CDT | Special Marine Warning | BRO | 38 min | |
| Jun 5, 2:50 PM CDT | Special Marine Warning | BRO | 85 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.